Alert archive / Georgia / Wind Chill Advisories in 2015

Wind Chill Advisory 3, NWS Charleston, SC

February 19, 20155 counties in South Carolina; 8 counties in Georgia

NWS Charleston, SC issued this wind chill advisory at Feb 19, 2015, 3:14 PM EST for 5 counties in South Carolina; 8 counties in Georgia. It took effect at Feb 20, 2015, 12:00 AM EST. It was in force for 10 hr.

The area

The counties it named.

The facts

Issued
Feb 19, 2015, 3:14 PM EST (20:14 UTC)
In effect from
Feb 20, 2015, 12:00 AM EST
Expired
Feb 20, 2015, 10:00 AM EST
In force
10 hr
Issued by
NWS Charleston, SC

Counties Bulloch County, GA, Candler County, GA, Effingham County, GA, Evans County, GA, Jenkins County, GA, Long County, GA, Screven County, GA, Tattnall County, GA, Allendale County, SC, Berkeley County, SC, Colleton County, SC, Dorchester County, SC, Hampton County, SC

The radar

The Charleston,SC radar (KCLX), 33 km from the middle of the area, began a volume at 20:19 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Charleston AFB, SC (KCHS), launched 12:00Z, 8.2 hours before the alert went out and 134 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Charleston AFB, SC at 12:00Z on 2015-02-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Charleston AFB, SC at 12:00Z on 2015-02-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -76 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1664 m above ground
0-6 km bulk shear
97 kt
0-1 km storm-relative helicity
-76 m²/s²
0-3 km storm-relative helicity
27 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

051 
WWUS42 KCHS 192014
WSWCHS

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON SC
314 PM EST THU FEB 19 2015

GAZ087-088-099>101-114>116-118-137-138-140-SCZ040-042>045-047-
200500-
/O.NEW.KCHS.WC.Y.0003.150220T0500Z-150220T1500Z/
JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS-
INLAND BRYAN-INLAND CHATHAM-LONG-INLAND LIBERTY-INLAND MCINTOSH-
ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-INLAND BERKELEY-
INLAND JASPER-
INCLUDING THE CITIES OF...MILLEN...SYLVANIA...METTER...
STATESBORO...SPRINGFIELD...REIDSVILLE...CLAXTON...PEMBROKE...
SAVANNAH...LUDOWICI...HINESVILLE...TOWNSEND...ALLENDALE...
HAMPTON...WALTERBORO...ST. GEORGE...SUMMERVILLE...MONCKS CORNER...
RIDGELAND
314 PM EST THU FEB 19 2015

...WIND CHILL ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 10 AM
EST FRIDAY...

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A WIND
CHILL ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO
10 AM EST FRIDAY.

* IMPACTS...HYPOTHERMIA COULD DEVELOP QUICKLY IF YOU VENTURE 
  OUTSIDE WITHOUT WARM CLOTHES.

* LOCATIONS...SOUTHEAST GEORGIA AND SOUTHERN SOUTH CAROLINA.

* WIND CHILL READINGS...AS LOW AS 7 ABOVE.

* TIMING...THE COLDEST CONDITIONS WILL OCCUR BETWEEN 5 AM AND 9
  AM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU MUST VENTURE OUTDOORS...WEAR WARM CLOTHES INCLUDING A
HEAVY COAT...HAT...GLOVES...A SCARF AND WARM SHOES OR BOOTS. IF
AT ALL POSSIBLE...REMAIN INDOORS IN A HEATED SHELTER UNTIL
CONDITIONS IMPROVE. BRING PETS INDOORS.

&&

$$

GAZ117-119-139-141-SCZ048>052-200500-
/O.NEW.KCHS.WC.Y.0003.150220T0500Z-150220T1500Z/
COASTAL BRYAN-COASTAL CHATHAM-COASTAL LIBERTY-COASTAL MCINTOSH-
BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER-
TIDAL BERKELEY-
INCLUDING THE CITIES OF...FORT MCALLISTER...TYBEE ISLAND...
HALFMOON LANDING...DARIEN...BEAUFORT...HILTON HEAD...
EDISTO BEACH...CHARLESTON...JASPER...DANIEL ISLAND...
NAVAL WEAPONS STATION CHARLESTON
314 PM EST THU FEB 19 2015

...WIND CHILL ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 10 AM
EST FRIDAY...

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A WIND
CHILL ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO
10 AM EST FRIDAY.

* IMPACTS...HYPOTHERMIA COULD DEVELOP QUICKLY IF YOU VENTURE 
  OUTSIDE WITHOUT WARM CLOTHES.

* LOCATIONS...COASTAL PORTIONS OF SOUTHEAST GEORGIA AND SOUTHERN
  SOUTH CAROLINA.

* WIND CHILL READINGS...AS LOW AS 10 ABOVE.

* TIMING...THE COLDEST CONDITIONS WILL OCCUR BETWEEN 5 AM AND 9
  AM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU MUST VENTURE OUTDOORS...WEAR WARM CLOTHES INCLUDING A
HEAVY COAT...HAT...GLOVES...A SCARF AND WARM SHOES OR BOOTS. IF
AT ALL POSSIBLE...REMAIN INDOORS IN A HEATED SHELTER UNTIL
CONDITIONS IMPROVE. BRING PETS INDOORS.

&&

$$

JRL
4 follow-up statements
778 
WWUS42 KCHS 200225
WSWCHS

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON SC
925 PM EST THU FEB 19 2015

GAZ087-088-099>101-114>116-118-137-138-140-SCZ040-042>045-047-
201030-
/O.CON.KCHS.WC.Y.0003.150220T0500Z-150220T1500Z/
JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS-
INLAND BRYAN-INLAND CHATHAM-LONG-INLAND LIBERTY-INLAND MCINTOSH-
ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-INLAND BERKELEY-
INLAND JASPER-
INCLUDING THE CITIES OF...MILLEN...SYLVANIA...METTER...
STATESBORO...SPRINGFIELD...REIDSVILLE...CLAXTON...PEMBROKE...
SAVANNAH...LUDOWICI...HINESVILLE...TOWNSEND...ALLENDALE...
HAMPTON...WALTERBORO...ST. GEORGE...SUMMERVILLE...MONCKS CORNER...
RIDGELAND
925 PM EST THU FEB 19 2015

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST FRIDAY...

* IMPACTS...HYPOTHERMIA COULD DEVELOP QUICKLY IF YOU VENTURE 
  OUTSIDE WITHOUT WARM CLOTHES.

* LOCATIONS...SOUTHEAST GEORGIA AND SOUTHERN SOUTH CAROLINA.

* WIND CHILL READINGS...AS LOW AS 9 ABOVE.

* TIMING...THE COLDEST CONDITIONS WILL OCCUR BETWEEN 5 AM AND 9 
  AM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU MUST VENTURE OUTDOORS...WEAR WARM CLOTHES INCLUDING A
HEAVY COAT...HAT...GLOVES...A SCARF AND WARM SHOES OR BOOTS. IF
AT ALL POSSIBLE...REMAIN INDOORS IN A HEATED SHELTER UNTIL
CONDITIONS IMPROVE. BRING PETS INDOORS.

&&

$$

GAZ117-119-139-141-SCZ048>052-201030-
/O.CON.KCHS.WC.Y.0003.150220T0500Z-150220T1500Z/
COASTAL BRYAN-COASTAL CHATHAM-COASTAL LIBERTY-COASTAL MCINTOSH-
BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER-
TIDAL BERKELEY-
INCLUDING THE CITIES OF...FORT MCALLISTER...TYBEE ISLAND...
HALFMOON LANDING...DARIEN...BEAUFORT...HILTON HEAD...
EDISTO BEACH...CHARLESTON...JASPER...DANIEL ISLAND...
NAVAL WEAPONS STATION CHARLESTON
925 PM EST THU FEB 19 2015

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST FRIDAY...

* IMPACTS...HYPOTHERMIA COULD DEVELOP QUICKLY IF YOU VENTURE 
  OUTSIDE WITHOUT WARM CLOTHES.

* LOCATIONS...COASTAL PORTIONS OF SOUTHEAST GEORGIA AND SOUTHERN 
  SOUTH CAROLINA.

* WIND CHILL READINGS...AS LOW AS 10 ABOVE.

* TIMING...THE COLDEST CONDITIONS WILL OCCUR BETWEEN 5 AM AND 9 
  AM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU MUST VENTURE OUTDOORS...WEAR WARM CLOTHES INCLUDING A
HEAVY COAT...HAT...GLOVES...A SCARF AND WARM SHOES OR BOOTS. IF
AT ALL POSSIBLE...REMAIN INDOORS IN A HEATED SHELTER UNTIL
CONDITIONS IMPROVE. BRING PETS INDOORS.

&&

$$
734 
WWUS42 KCHS 200551
WSWCHS

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON SC
1251 AM EST FRI FEB 20 2015

GAZ087-088-099>101-114>116-118-137-138-140-SCZ040-042>045-047-
201400-
/O.CAN.KCHS.WC.Y.0003.000000T0000Z-150220T1500Z/
/O.NEW.KCHS.WC.Y.0004.150220T0900Z-150220T1500Z/
JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS-
INLAND BRYAN-INLAND CHATHAM-LONG-INLAND LIBERTY-INLAND MCINTOSH-
ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-INLAND BERKELEY-
INLAND JASPER-
INCLUDING THE CITIES OF...MILLEN...SYLVANIA...METTER...
STATESBORO...SPRINGFIELD...REIDSVILLE...CLAXTON...PEMBROKE...
SAVANNAH...LUDOWICI...HINESVILLE...TOWNSEND...ALLENDALE...
HAMPTON...WALTERBORO...ST. GEORGE...SUMMERVILLE...MONCKS CORNER...
RIDGELAND
1251 AM EST FRI FEB 20 2015

...WIND CHILL ADVISORY IN EFFECT FROM 4 AM TO 10 AM EST THIS
MORNING...

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A WIND
CHILL ADVISORY...WHICH IS IN EFFECT FROM 4 AM TO 10 AM EST THIS
MORNING.

* IMPACTS...HYPOTHERMIA COULD DEVELOP QUICKLY IF YOU VENTURE 
  OUTSIDE WITHOUT WARM CLOTHES.

* LOCATIONS...SOUTHEAST GEORGIA AND SOUTHERN SOUTH CAROLINA.

* WIND CHILL READINGS...AS LOW AS 8 ABOVE.

* TIMING...THE COLDEST CONDITIONS WILL OCCUR BETWEEN 5 AM AND 9 
  AM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU MUST VENTURE OUTDOORS...WEAR WARM CLOTHES INCLUDING A
HEAVY COAT...HAT...GLOVES...A SCARF AND WARM SHOES OR BOOTS. IF
AT ALL POSSIBLE...REMAIN INDOORS IN A HEATED SHELTER UNTIL
CONDITIONS IMPROVE. BRING PETS INDOORS.

&&

$$

GAZ117-119-139-141-SCZ048>052-201400-
/O.CON.KCHS.WC.Y.0003.000000T0000Z-150220T1500Z/
COASTAL BRYAN-COASTAL CHATHAM-COASTAL LIBERTY-COASTAL MCINTOSH-
BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER-
TIDAL BERKELEY-
INCLUDING THE CITIES OF...FORT MCALLISTER...TYBEE ISLAND...
HALFMOON LANDING...DARIEN...BEAUFORT...HILTON HEAD...
EDISTO BEACH...CHARLESTON...JASPER...DANIEL ISLAND...
NAVAL WEAPONS STATION CHARLESTON
1251 AM EST FRI FEB 20 2015

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST THIS
MORNING...

* IMPACTS...HYPOTHERMIA COULD DEVELOP QUICKLY IF YOU VENTURE 
  OUTSIDE WITHOUT WARM CLOTHES.

* LOCATIONS...COASTAL PORTIONS OF SOUTHEAST GEORGIA AND SOUTHERN 
  SOUTH CAROLINA.

* WIND CHILL READINGS...AS LOW AS 10 ABOVE.

* TIMING...THE COLDEST CONDITIONS WILL OCCUR BETWEEN 5 AM AND 9 
  AM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU MUST VENTURE OUTDOORS...WEAR WARM CLOTHES INCLUDING A
HEAVY COAT...HAT...GLOVES...A SCARF AND WARM SHOES OR BOOTS. IF
AT ALL POSSIBLE...REMAIN INDOORS IN A HEATED SHELTER UNTIL
CONDITIONS IMPROVE. BRING PETS INDOORS.

&&

$$
987 
WWUS42 KCHS 200808
WSWCHS

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON SC
308 AM EST FRI FEB 20 2015

GAZ087-088-099>101-114>116-118-137-138-140-SCZ040-042>045-047-
201500-
/O.CON.KCHS.WC.Y.0004.150220T0900Z-150220T1500Z/
JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS-
INLAND BRYAN-INLAND CHATHAM-LONG-INLAND LIBERTY-INLAND MCINTOSH-
ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-INLAND BERKELEY-
INLAND JASPER-
INCLUDING THE CITIES OF...MILLEN...SYLVANIA...METTER...
STATESBORO...SPRINGFIELD...REIDSVILLE...CLAXTON...PEMBROKE...
SAVANNAH...LUDOWICI...HINESVILLE...TOWNSEND...ALLENDALE...
HAMPTON...WALTERBORO...ST. GEORGE...SUMMERVILLE...MONCKS CORNER...
RIDGELAND
308 AM EST FRI FEB 20 2015

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST THIS
MORNING...

* IMPACTS...HYPOTHERMIA COULD DEVELOP QUICKLY IF YOU VENTURE 
  OUTSIDE WITHOUT WARM CLOTHES.

* LOCATIONS...SOUTHEAST GEORGIA AND SOUTHERN SOUTH CAROLINA.

* WIND CHILL READINGS...AS LOW AS 5 TO 10 DEGREES ABOVE ZERO.

* TIMING...THE COLDEST CONDITIONS WILL OCCUR BETWEEN 5 AM AND 9 
  AM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU MUST VENTURE OUTDOORS...WEAR WARM CLOTHES INCLUDING A
HEAVY COAT...HAT...GLOVES...A SCARF AND WARM SHOES OR BOOTS. IF
AT ALL POSSIBLE...REMAIN INDOORS IN A HEATED SHELTER UNTIL
CONDITIONS IMPROVE. BRING PETS INDOORS.

&&

$$

GAZ117-119-139-141-SCZ048>052-201500-
/O.CON.KCHS.WC.Y.0003.000000T0000Z-150220T1500Z/
COASTAL BRYAN-COASTAL CHATHAM-COASTAL LIBERTY-COASTAL MCINTOSH-
BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER-
TIDAL BERKELEY-
INCLUDING THE CITIES OF...FORT MCALLISTER...TYBEE ISLAND...
HALFMOON LANDING...DARIEN...BEAUFORT...HILTON HEAD...
EDISTO BEACH...CHARLESTON...JASPER...DANIEL ISLAND...
NAVAL WEAPONS STATION CHARLESTON
308 AM EST FRI FEB 20 2015

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST THIS
MORNING...

* IMPACTS...HYPOTHERMIA COULD DEVELOP QUICKLY IF YOU VENTURE 
  OUTSIDE WITHOUT WARM CLOTHES.

* LOCATIONS...COASTAL PORTIONS OF SOUTHEAST GEORGIA AND SOUTHERN 
  SOUTH CAROLINA.

* WIND CHILL READINGS...AS LOW AS 7 TO 14 DEGREES ABOVE ZERO.

* TIMING...THE COLDEST CONDITIONS WILL OCCUR BETWEEN 5 AM AND 9 
  AM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU MUST VENTURE OUTDOORS...WEAR WARM CLOTHES INCLUDING A
HEAVY COAT...HAT...GLOVES...A SCARF AND WARM SHOES OR BOOTS. IF
AT ALL POSSIBLE...REMAIN INDOORS IN A HEATED SHELTER UNTIL
CONDITIONS IMPROVE. BRING PETS INDOORS.

&&

$$
286 
WWUS42 KCHS 201451
WSWCHS

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON SC
951 AM EST FRI FEB 20 2015

GAZ087-088-099>101-114>116-118-137-138-140-SCZ040-042>045-047-
201600-
/O.EXP.KCHS.WC.Y.0004.000000T0000Z-150220T1500Z/
JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS-
INLAND BRYAN-INLAND CHATHAM-LONG-INLAND LIBERTY-INLAND MCINTOSH-
ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-INLAND BERKELEY-
INLAND JASPER-
INCLUDING THE CITIES OF...MILLEN...SYLVANIA...METTER...
STATESBORO...SPRINGFIELD...REIDSVILLE...CLAXTON...PEMBROKE...
SAVANNAH...LUDOWICI...HINESVILLE...TOWNSEND...ALLENDALE...
HAMPTON...WALTERBORO...ST. GEORGE...SUMMERVILLE...MONCKS CORNER...
RIDGELAND
951 AM EST FRI FEB 20 2015

...WIND CHILL ADVISORY WILL EXPIRE AT 10 AM EST THIS MORNING...

WIND CHILLS ARE NO LONGER WITHIN ADVISORY THRESHOLDS AS
TEMPERATURES HAVE RISEN THROUGH THE MORNING. THE WIND CHILL
ADVISORY WILL THUS BE ALLOWED TO EXPIRE.

$$

GAZ117-119-139-141-SCZ048>052-201600-
/O.EXP.KCHS.WC.Y.0003.000000T0000Z-150220T1500Z/
COASTAL BRYAN-COASTAL CHATHAM-COASTAL LIBERTY-COASTAL MCINTOSH-
BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER-
TIDAL BERKELEY-
INCLUDING THE CITIES OF...FORT MCALLISTER...TYBEE ISLAND...
HALFMOON LANDING...DARIEN...BEAUFORT...HILTON HEAD...
EDISTO BEACH...CHARLESTON...JASPER...DANIEL ISLAND...
NAVAL WEAPONS STATION CHARLESTON
951 AM EST FRI FEB 20 2015

...WIND CHILL ADVISORY WILL EXPIRE AT 10 AM EST THIS MORNING...

WIND CHILLS ARE NO LONGER WITHIN ADVISORY THRESHOLDS AS
TEMPERATURES HAVE RISEN THROUGH THE MORNING. THE WIND CHILL
ADVISORY WILL THUS BE ALLOWED TO EXPIRE.

$$

What forecasters said that day

The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, SC wrote its last area forecast discussion before this wind chill advisory went out at Feb 19, 1:41 PM EST, 1 hour 33 minutes earlier.

Area forecast discussion, Feb 19, 1:41 PM EST, 1 hour 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
141 PM EST THU FEB 19 2015

.SYNOPSIS...
ARCTIC HIGH PRESSURE WILL BUILD IN THROUGH FRIDAY. A COASTAL TROUGH
WILL DEVELOP FRIDAY NIGHT AND SATURDAY...THEN LIFT NORTH ON SUNDAY
AHEAD OF AN APPROACHING COLD FRONT. THE COLD FRONT WILL MOVE THROUGH
LATE SUNDAY NIGHT AND MONDAY...BEFORE IT STALLS OFF THE SE COAST. A
WAVE OF LOW PRESSURE WILL DEVELOP ON THE FRONT EARLY NEXT
WEEK...THEN GIVES WAY TO COLDER CANADIAN HIGH PRESSURE BY THE MIDDLE
OF NEXT WEEK.

&&

.NEAR TERM /THROUGH TONIGHT/...
ARCTIC HIGH PRESSURE CONTINUES BUILDING INTO THE AREA. WE BUMPED
HIGH TEMPS DOWN A COUPLE DEGREES FOR THE AFTERNOON GIVEN VERY SLOW
RISE IN TEMPS. MAINLY MID/UPPER 30S. NW WINDS WILL REMAIN GUSTY
TODAY WITH WIND CHILLS IN THE 20-30 DEGREE RANGE THROUGH THE
AFTERNOON. WE HAVE A PRETTY GOOD CHANCE OF BREAKING THE RECORD LOW
MAXES TODAY.

TONIGHT...HIGH PRESSURE WILL CONTINUE TO BUILD IN FROM THE
NORTHWEST AND THIS WILL CREATE LIGHTER WINDS...ALTHOUGH PROBABLY
STILL STAYING UP 5 TO 10 MPH THROUGH THE NIGHT. SOME HIGH CLOUDS
COULD SPILL INTO MAINLY SOUTHEAST GEORGIA LATE. THE STRENGTH OF
THE LOW-LEVEL COLD ADVECTION AND RADIATIONAL COOLING WILL LARGELY
DETERMINE HOW LOW TEMPS GET AS DEWPOINTS WILL BE IN THE SINGLE
DIGITS AND THUS NOT BE A LIMITING FACTOR. AT PRESENT WE ARE
FORECASTING MID TO UPPER TEENS INLAND AND ABOUT 20-25 AT THE
COAST...WARMEST IN GA. THIS SHOULD BREAK RECORD LOW TEMPS AT
KCHS...KCXM AND KSAV.

&&

.SHORT TERM /FRIDAY THROUGH SUNDAY/...
FRIDAY...ANOTHER COLD DAY IS IN STORE FOR THE FORECAST AREA AS THE
CORE OF THE TRANSIENT ARCTIC HIGH SHIFTS OVERHEAD AND REACHES THE
MID ATLANTIC COAST LATE. WE DO SEE AN INCREASE IN CLOUDS FROM OFF
THE ATLANTIC TOWARD EVENING AND SOME HIGHER LEVEL CLOUDINESS
ARRIVING FROM THE WEST IN THE AFTERNOON...AND THAT ALONG WITH THE
COLD START WILL LIMIT HOW MUCH TEMPS ARE ABLE TO REBOUND. WE/LL
STILL BE BELOW 32F UNTIL 10-11 AM SOUTH AND EAST AND EVEN AS LATE AS
12-1 PM NORTH AND WEST. AND THUS WE/LL BE FORTUNATE TO EVEN HIT THE
MID AND UPPER 30S NORTH/NW TO THE LOWER AND MIDDLE 40S SOUTH. RECORD
LOW MAX TEMPS ARE HIGHLY LIKELY. AT LEAST WINDS WILL BE SIGNIFICANT
LIGHTER THAN TODAY.

FRIDAY NIGHT...THE ARCTIC HIGH SETTLES INTO THE WESTERN ATLANTIC AS
THE MID LEVEL FLOW FLATTENS. IN RESPONSE TO THIS CHANGE IN THE
PATTERN A COASTAL TROUGH WILL FORM OUT NEAR THE WESTERN WALL OF THE
GULF STREAM. THE PROXIMITY TO THIS SURFACE FEATURE...WEAK ISENTROPIC
ASCENT AND A GREATER INFLUX OF MOISTURE WILL LEAD TO AN INCREASE IN
CLOUD COVER. MOST LIKELY ANY SHOWERS WILL STAY OVER THE OCEAN...SO
AT THIS TIME WE DON/T ANTICIPATE ANY FROZEN/FREEZING PRECIP MAKING
IT ONSHORE. A MODIFYING AIR MASS WITH AN ONSHORE SYNOPTIC FLOW AND
THE INSULATING INFLUENCES OF THE CLOUDINESS WILL LIMIT TEMPS FROM
GETTING AS COLD AS THE PREVIOUS TWO NIGHTS.

SATURDAY AND SATURDAY NIGHT...OUR PATTERN UNDERGOES SUBSTANTIAL
CHANGES AS THE ATLANTIC HIGH STRENGTHENS AND PULLS FURTHER
OFFSHORE...WHILE WARM ADVECTION DEVELOPS IN ADVANCE OF THE NEXT COLD
FRONT TAKING SHAPE IN THE OHIO AND LOWER MS VALLEYS. THE NEARBY
COASTAL TROUGH SATURDAY BECOMES MORE NEBULOUS SATURDAY NIGHT.
ISENTROPIC UPGLIDE STRENGTHENS AND COINCIDES WITH A CONTINUED FEED
OF ATLANTIC MOISTURE ON THE SW SIDE OF THE LARGE ATLANTIC
RIDGE...EVENTUALLY LEADING TO A RETURN OF SHOWERS. THE BEST CHANCES
OF WET WEATHER IS MAINLY EAST OF I-95 IN CLOSER PROXIMITY TO THE
COASTAL TROUGH AND WHERE THE BEST LOW LEVEL CONVERGENCE WILL BE
FELT. IT/LL FEEL ALMOST BALMY TO COMPARISON TO RECENT DAYS WITH
TEMPS TO CLIMB SOME 20 DEGREES IN MANY AREAS FROM MAX TEMPS FRIDAY.
A DECENT THERMAL GRADIENT WILL PREVAIL SATURDAY...LOWER AND MIDDLE
50S NORTH AND EAST TO THE LOWER AND MIDDLE 60S SOUTH. WE/LL KEEP
WATCH FOR POSSIBLE FOG DEVELOPMENT WITH THE WARMER AIR MASS ACROSS
THE COOLER GROUNDS.

SUNDAY...THE UPSTREAM COLD FRONT SLIDES ACROSS THE APPALACHIANS BUT
STARTS TO BECOME ALIGNED PARALLEL TO THE FLOW ALOFT...WHICH LIMITS
IT/S PROGRESSION TOWARD THE FORECAST ZONES. COMPRESSIONAL HEATING IN
ADVANCE OF THE FRONT AND SOLID WARM ADVECTION WILL LEAD TO WHAT MAY
FEEL ALMOST SUMMER-LIKE WHEN COMPARED TO THURSDAY AND FRIDAY. MID
LEVEL PERTURBATIONS WILL TRAVERSE THE REGION WHILE THE COASTAL
TROUGH BECOMES ILL-DEFINED OR LIFTS TO THE NORTH. THIS ALONG WITH
AMPLE MOISTURE WILL ALLOW FOR ISOLATED TO SCATTERED SHOWERS TO
OCCUR. SEA FOG COULD BECOME A CONCERN GIVEN FAVORABLE SOUTHERLY
TRAJECTORIES AND VERY HUMID AIR OVER-RIDING THE COOLER SHELF
WATERS.

&&

.LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/...
THE LARGE SCALE PATTERN REVEALS A ZONAL FLOW ALOFT INTO EARLY NEXT
WEEK THAT EVENTUALLY EVOLVES INTO MORE OF A BROAD COLD TROUGH BY MID
WEEK. THE PROGRESSION OF THE COLD FRONT WILL BE RATHER SLUGGISH
EARLY IN THE EXTENDED PERIODS GIVEN THAT THE FRONT IS STILL ORIENTED
SOMEWHAT PARALLEL TO THE FLOW ALOFT. THIS CAUSES THE FRONT TO STALL
OFF THE SE COAST EARLY NEXT WEEK...BEFORE THERE IS ENOUGH PUSH FROM
COLDER CANADIAN HIGH PRESSURE BY MID WEEK. THERE REMAIN INDICATIONS
THAT A WAVE OF LOW PRESSURE WILL FORM ALONG THE STATIONARY FRONT NOT
TOO FAR OFFSHORE...CAUSING ENOUGH FORCING/LIFT TO MAINTAIN CHANCE
POPS EARLY NEXT WEEK. THE LOW PULLS AWAY BY MID WEEK AND ALTHOUGH
COLDER AIR FILTERS IN...THE MOISTURE SHOULD BE SCOURED OUT BY THEN
TO NOT CAUSE ANY WINTER-WEATHER CONCERNS.

&&

.AVIATION /19Z THURSDAY THROUGH TUESDAY/...
VFR. GUSTY WINDS WILL IMPACT BOTH TERMINALS THROUGH LATE AFTERNOON...
PEAKING THIS AFTERNOON AROUND 25 KT.

EXTENDED AVIATION OUTLOOK...VFR WEATHER INTO SATURDAY. MVFR OR LOWER
CONDITIONS PROBABLE LATE SATURDAY INTO SUNDAY AS A COASTAL TROUGH
DEVELOPS OVER THE ATLANTIC. ADDITIONAL FLIGHT RESTRICTIONS POSSIBLE
SUNDAY NIGHT INTO MONDAY AS THE NEXT COLD FRONT MOVES INTO THE
AREA.

&&

.MARINE...
TODAY AND TONIGHT...MARINE CONDITIONS GRADUALLY IMPROVING AS THE
ARCTIC HIGH SHIFTS CLOSER TO THE WATERS AND REDUCES THE GRADIENT.
WE DROPPED THE GALE WARNING FOR THE OFFSHORE GA WATERS GIVEN THAT
WIND GUSTS AT BUOY 41004 ARE NOW BELOW 30 KT. SMALL CRAFT
ADVISORIES CONTINUE THROUGH THE AFTERNOON FOR THE NEARSHORE WATERS
AND HARBOR AND THROUGH THIS EVENING FOR THE GA OFFSHORE.

COULD SEE ANOTHER WEAK SURGE LATE TONIGHT AS HIGH PRESSURE BUILDS
CLOSER TO THE AREA BUT CONDITIONS WILL GENERALLY BE BELOW ADVISORY
LEVELS AFTER THIS EVENING.

FRIDAY THROUGH SATURDAY...STRONG ARCTIC HIGH PRESSURE FRIDAY MOVES
THROUGH THE MID-ATLANTIC REGION AND INTO THE ATLANTIC FRIDAY NIGHT
AND SATURDAY. AS THIS EVOLUTION OCCURS AN INVERTED TROUGH WILL FORM
NEAR THE WESTERN WALL OF THE GULF STREAM. WINDS WILL GRADUALLY CLOCK
AROUND FROM THE NORTH AND NE FRIDAY INTO FRIDAY NIGHT...TO THE EAST
AND SE MOST WATERS SATURDAY. WINDS AND SEAS HOWEVER WILL BE BELOW
ANY SMALL CRAFT CONDITIONS.

SATURDAY NIGHT THROUGH SUNDAY NIGHT...THE COASTAL TROUGH WEAKENS
WITH TIME AS THE ATLANTIC HIGH MOVES FURTHER OUT INTO THE ATLANTIC.
WHILE THERE IS NO CONCERNS IN REGARDS TO WINDS AND SEAS...THERE IS
AN INCREASING CONCERN FOR THE DEVELOPMENT OF SEA FOG AS A WARMER AND
HUMID AIR MASS MAKES A RETURN. THERE IS DECENT RESIDENCE TIME OVER
THE COOLER NEAR SHORE WATERS FOR THE SEA FOG TO FORM AND WE/VE
INCLUDED SUCH IN THE HAZARDOUS WEATHER OUTLOOK.

MONDAY THROUGH TUESDAY...AT SOME POINT THE NEXT COLD FRONT WILL
ARRIVE FROM THE NW...BUT IT STALLS OVER OR NEARBY THE MARINE
DISTRICT. A WAVE OF LOW PRESSURE WILL DEVELOP ON THE FRONT AS HIGH
PRESSURE BUILDS FROM THE NW. SMALL CRAFT ADVISORIES ARE POSSIBLE AS
A RESULT.

&&

.CLIMATE...
RECORD LOWS FOR FEBRUARY 19...
NORTH CHARLESTON /KCHS/...20 SET IN 1968
DOWNTOWN CHARLESTON /KCXM/...21 SET IN 1979
SAVANNAH /KSAV/...19 SET IN 1958

RECORD LOW MAX TEMPS FOR FEBRUARY 19...
NORTH CHARLESTON /KCHS/...42 SET IN 1972
DOWNTOWN CHARLESTON /KCXM/...42 LAST SET IN 1979
SAVANNAH /KSAV/...40 SET IN 1910

RECORD LOWS FOR FEBRUARY 20...
NORTH CHARLESTON /KCHS/...22 LAST SET IN 1968
DOWNTOWN CHARLESTON /KCXM/...28 SET IN 1958
SAVANNAH /KSAV/...22 SET IN 1958

RECORD LOW MAX TEMPS FOR FEBRUARY 20...
NORTH CHARLESTON /KCHS/...44 SET IN 1959
DOWNTOWN CHARLESTON /KCXM/...44 SET IN 1978
SAVANNAH /KSAV/...44 SET IN 1908

&&

.CHS WATCHES/WARNINGS/ADVISORIES...
GA...NONE.
SC...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 4 PM EST THIS AFTERNOON FOR AMZ330-
     350-352-354.
     SMALL CRAFT ADVISORY UNTIL 11 PM EST THIS EVENING FOR AMZ374.

&&

SYNOPSIS...JRL
NEAR TERM...
SHORT TERM...
LONG TERM...
AVIATION...JRL
MARINE...JRL
CLIMATE...
Hazardous weather outlook, Feb 19, 10:37 AM EST, 4 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON SC
1037 AM EST THU FEB 19 2015

GAZ087-088-099>101-114>119-137>141-SCZ040-042>045-047>052-201545-
JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS-
INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG-
INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH-
ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-INLAND BERKELEY-
INLAND JASPER-BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER-
TIDAL BERKELEY-
1037 AM EST THU FEB 19 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND
SOUTHEAST SOUTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

WIND CHILLS...RECORD LOW TEMPERATURES FRIDAY MORNING AND LIGHT
WINDS WILL RESULT IN WIND CHILLS AS LOW AS 5 TO 10 DEGREES INLAND
AND 10 TO 15 DEGREES AT THE COAST. AS A RESULT ANOTHER WIND CHILL
ADVISORY WILL LIKELY BE REQUIRED.

DENSE FOG...A MUCH WARMER AND MORE HUMID AIR MASS WILL MOVE OVER
THE COOLER LAND AND NEARBY ATLANTIC WATERS...RESULTING IN THE RISK
FOR FOG SATURDAY NIGHT INTO SUNDAY NIGHT. IF THE FOG COVERAGE IS
SUFFICIENT AND DENSE ENOUGH...DENSE FOG ADVISORIES WOULD BE
REQUIRED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME.

AMZ330-350-352-354-374-201545-
CHARLESTON HARBOR-
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING
GRAYS REEF NATIONAL MARINE SANCTUARY-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-
1037 AM EST THU FEB 19 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME.

The office that day

Everything else NWS Charleston, SC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 18, 9:13 PM ESTLake Wind AdvisoryCHSBerkeley10 hr
Feb 19, 3:50 AM ESTSmall Craft AdvisoryCHS31 hr

Nearby

Wind Chill Advisories in Georgia, 2015Wind Chill Advisories in South Carolina, 2015Every wind chill advisory in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.